Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
|yorkshirelass - Thu Apr 30, 2009 12:00 pm||
I am taking 200mcg levothyroxine, 20mg Liothyronine and 2g Metformin each day. I am in the queue for a gastric bypass and one of the tests I've had is a 24hr urine collection.
My consultant has asked that I repeat the test as the results showed that my catecholamine levels are increased
Could the drugs I am taking have an effect on this? The only information I have been able to find is that increased catecholamines mean tumors on the adrenal glands.
Thanks in advance for any help.
|John Kenyon, CNA - Wed May 06, 2009 9:16 pm||
The thyroid replacement meds could possibly cause some increase in catecholemines, though I wouldn't think it would normally be enough to show a significant increase in adrenal hormone in the urine. "Significant" is the operative word here, and this may be why the repeat test has been ordered. Normally the main way this happens is as you say, due to pheochromocytoma, adrenal tumors. However, it is possible the thyroid replacement has caused a measurable increase above normal without being truly significant (diagnostic) of pheochromocytoma, and I'm not sure this would disqualify you for the gastric bypass anyway, but the test should be repeated, along with blood work for serum thyroxine levels to see if there is a related increase in both.
I hope this is helpful. Please follow up here with us as needed. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.